Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Weaning off Oxandrin
Jul 10, 2003

Dear Doctor;

What would be the best way to wean myself off of Oxandrin. I am currently taking 20 mg per day (10 mg twice daily). I have been taking it for almost two years and would like to see how I am able to do if I lower the dose. It was prescribed by my HIV specialist for wasting, but my weight hasn't come up during the time on the medication. In fact, I weigh about 8 pounds less than I did when I began therapy almost two years ago, although I eat a tremendous amount of food. Your comments would be appreciated.

Response from Dr. Moyle

It's a good plan to get off a drug that isn't helping and may be doing harm.

Withdrawal symptoms include mood swings, fatigue, restlessness, loss of appetite, insomnia,reduced sex drive, and depression. There are no clear protocols that I know about for discontinuation other than to stop and monitor. Using a testosterone gel may help reduce symptoms but ultimately one has to wait for the natural production of sex hormones resumes...this is generally thought to take 6 weeks or so.

Perhaps you should discuss with your doctor whether your HIV medications may be playing a role in weight loss and also talk to a dietitian about what may be done in your diet and exercise programme to help.

Good luck

Graeme


Previous
Winstrol
Next
Arresting belly paunch and preventing facial wasting

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement